Alert archive / Montana / Blizzard Warnings in 2007
Blizzard Warning 2, NWS Billings, MT
NWS Billings, MT issued this blizzard warning at Feb 15, 2007, 3:33 PM MST for 4 counties in Montana. It took effect at Feb 16, 2007, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 3:33 PM MST (22:33 UTC)
- In effect from
- Feb 16, 2007, 10:00 AM MST
- Expired
- Feb 16, 2007, 2:56 PM MST
- In force
- 5 hr
- Issued by
- NWS Billings, MT
Counties Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBYZ 152233 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 333 PM MST THU FEB 15 2007 .A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT THROUGH FRIDAY. IT WILL BRING VERY STRONG WINDS AND ACCUMULATING SNOW. THE COMBINATION OF THE SNOW AND WIND WILL SIGNIFICANTLY REDUCE VISIBILITIES STARTING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING ACROSS PORTIONS OF SOUTHEASTERN MONTANA. MTZ032-033-036-037-160700- /O.NEW.KBYZ.BZ.W.0002.070216T1200Z-070217T0600Z/ CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 333 PM MST THU FEB 15 2007 ...BLIZZARD WARNING IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY. LIGHT SNOW POSSIBLY MIXED WITH LIGHT FREEZING RAIN IS EXPECTED TONIGHT AS A STRONG STORM SYSTEM MOVES INTO THE AREA. THE PRECIPITATION WILL TURN TO ALL SNOW BY EARLY FRIDAY MORNING. NORTHWEST WINDS WILL THEN INCREASE TO 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH BY EARLY FRIDAY MORNING...WHICH WILL CONTINUE THROUGH THE DAY. THE STRONG WINDS COMBINED WITH EXPECTED SNOW OF 2 TO 4 INCHES AND SNOW ALREADY ON THE GROUND WILL CREATE BLIZZARD CONDITIONS WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$
4 follow-up statements
000 WWUS45 KBYZ 160604 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1104 PM MST THU FEB 15 2007 .A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT THROUGH FRIDAY. IT WILL BRING VERY STRONG WINDS AND ACCUMULATING SNOW. THE COMBINATION OF THE SNOW AND WIND WILL SIGNIFICANTLY REDUCE VISIBILITIES STARTING EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING ACROSS PORTIONS OF SOUTHEASTERN MONTANA. MTZ032-033-036-037-161415- /O.CON.KBYZ.BZ.W.0002.070216T1200Z-070217T0600Z/ CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 1104 PM MST THU FEB 15 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY. LIGHT SNOW POSSIBLY MIXED WITH LIGHT FREEZING RAIN IS EXPECTED TONIGHT AS A STRONG STORM SYSTEM MOVES INTO THE AREA. THE PRECIPITATION WILL TURN TO ALL SNOW BY EARLY FRIDAY MORNING. NORTHWEST WINDS WILL THEN INCREASE TO 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH BY EARLY FRIDAY MORNING...WHICH WILL CONTINUE THROUGH THE DAY. THE STRONG WINDS COMBINED WITH EXPECTED SNOW OF 2 TO 4 INCHES AND SNOW ALREADY ON THE GROUND WILL CREATE BLIZZARD CONDITIONS WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$
000 WWUS45 KBYZ 160852 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 152 AM MST FRI FEB 16 2007 .A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY. IT WILL BRING VERY STRONG WINDS AND ACCUMULATING SNOW. THE COMBINATION OF THE SNOW AND WIND WILL SIGNIFICANTLY REDUCE VISIBILITIES STARTING MID MORNING AND CONTINUING THROUGH THIS EVENING ACROSS PORTIONS OF SOUTHEASTERN MONTANA. MTZ032-033-036-037-161900- /O.EXT.KBYZ.BZ.W.0002.070216T1700Z-070217T0600Z/ CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 152 AM MST FRI FEB 16 2007 ...BLIZZARD WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING. A MIX OF LIGHT SNOW...RAIN AND SPOTTY FREEZING RAIN WILL OCCUR EARLY THIS MORNING. THE PRECIPITATION WILL TURN TO ALL SNOW BY MID MORNING. NORTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS COMBINED WITH EXPECTED SNOW OF 2 TO 4 INCHES AND SNOW ALREADY ON THE GROUND WILL CREATE BLIZZARD CONDITIONS WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$ ARTHUR
000 WWUS45 KBYZ 161554 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 854 AM MST FRI FEB 16 2007 .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA TODAY...BRINGING VERY STRONG WINDS AND ACCUMULATING SNOW. THE COMBINATION OF THE SNOW AND WIND WILL SIGNIFICANTLY REDUCE VISIBILITIES THROUGH THIS EVENING ACROSS PORTIONS OF SOUTHEASTERN MONTANA. MTZ032-033-036-037-170100- /O.CON.KBYZ.BZ.W.0002.070216T1700Z-070217T0600Z/ CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 854 AM MST FRI FEB 16 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...COMBINED WITH 2 TO 4 INCHES OF EXPECTED NEW SNOW AND SNOW ALREADY ON THE GROUND...WILL CREATE BLIZZARD CONDITIONS WITH VISIBILITIES LESS THAN A QUARTER OF A MILE AT TIMES. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$
000 WWUS45 KBYZ 162156 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 256 PM MST FRI FEB 16 2007 .A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT...BRINGING GUSTY WINDS AND ACCUMULATING SNOW. THE COMBINATION OF THE SNOW AND WIND WILL REDUCE VISIBILITIES TONIGHT ACROSS PORTIONS OF SOUTHEASTERN MONTANA AND NORTH CENTRAL WYOMING. MTZ032-033-036-037-170600- /O.CAN.KBYZ.BZ.W.0002.000000T0000Z-070217T0600Z/ /O.NEW.KBYZ.SB.Y.0002.070216T2156Z-070217T0600Z/ CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 256 PM MST FRI FEB 16 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH...COMBINED WITH 2 TO 3 INCHES OF NEW SNOW...WILL CREATE BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ038-WYZ099-170600- /O.NEW.KBYZ.SB.Y.0002.070216T2156Z-070217T1200Z/ SOUTHERN BIG HORN-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...PRYOR...LODGE GRASS...SHERIDAN 256 PM MST FRI FEB 16 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH...COMBINED WITH 2 TO 3 INCHES OF NEW SNOW...WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ WYZ098-170600- /O.NEW.KBYZ.SB.Y.0002.070216T2156Z-070217T1200Z/ NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITY OF...BURGESS JCT 256 PM MST FRI FEB 16 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH...COMBINED WITH UP TO 6 INCHES OF NEW SNOW...WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 15, 3:03 PM MST, 30 minutes earlier.
Area forecast discussion, Feb 15, 3:03 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
303 PM MST THU FEB 15 2007
.SHORT TERM...VALID FOR FRI AND SAT...
RESENT TO INCLUDE LIVINGSTON AND NYE AREAS IN WIND ADVISORY
TONGIHT AND TOMORROW.
MAIN CHALLENGE IN SHORT TERM WILL BE VERY STRONG ALBERTA CLIPPER
TO PUSH ACROSS THE AREA EARLY TOMORROW MORNING THROUGH FRIDAY.
THIS SYSTEM WILL PRODUCE WIDESPREAD HIGH WINDS AND AREAS OF
BLOWING SNOW. EASTERN ZONES MOST CHALLENGING AS THEY WILL HAVE
CHANCE OF ACCUMULATING SNOW AS WELL AS THE WINDS. CHALLENGES START
TONIGHT AHEAD OF THE THE STORM WITH CHANCE OF FREEZING RAIN FROM
BILLINGS AND EAST FOR A BRIEF TIME.
TONIGHT...AS MENTIONED ABOVE STRONG AREA OF WARM AIR ADVECTION
WILL PUSH ACROSS THE AREA. TYPICAL DOWNSLOPING WILL TAKE CARE OF
MOST MOISTURE FROM BILLINGS AND WEST. EAST OF BILLINGS...MODELS ARE
KEEPING IT WARM ENOUGH FOR RAIN BUT BASED ON CURRENT CONDITIONS
SHOULD BE ENOUGH COLD AIR IN SOME VALLEYS TO HAVE A FEW AREAS OF
FREEZING RAIN. AIRMASS SHOULD QUICKLY COOL ENOUGH TO SUPPORT ONLY
SNOW...BUT WILL KEEP A MENTION OF FREEZING RAIN THROUGH THE NIGHT
IN EASTERN ZONES...WITH SNOW THE MAIN WEATHER AFTER MIDNIGHT.
FRIDAY...UNFORTUNATELY...FAIRLY BIG DIFFERENCE IN GFS/NAM
REGARDING ARIAL EXTENT OF HIGH WINDS IN EASTERN ZONES AS WELL AS
SNOW ACCUMULATIONS. NAM AND GFS ARE IN AGREEMENT THAT A LARGE AREA
OF 850 MB OF 50 KNOTS AND GREATER WILL PUSH ACROSS THE ENTIRE
AREA. NAM FORECASTING 850 TO 700 MB LAPSE RATES OF 9 C/KM WITH
WINDS OF 60-70 KNOTS IN THIS LAYER AS IT DOES. PROLEM WITH THIS IS
THE CLIMOTOLOGICAL TIMING OF THIS IS NORMALLY WITH STRONG MORNING
SURFACE INVERSIONS IN PLACE. HOWEVER...BASED ON THE STRENGTH OF
THESE WINDS AND FAVORABLE LOCATION OF UPPER LOW AND FACT THAT 50+
KNOT 850 MB WINDS REMAIN OVER AREA THROUGH 18Z...WILL UPGRADE HIGH
WIND WATCH TO WARNING FROM ROSEBUD COUNTY AND WEST. BLOWING SNOW
WILL OF COURSE BE A CONCERN...POSSIBLY AS MUCH AS THE WIND
ITSELF...SO WILL BE WORDING STATEMENT STRONGLY FOR BLOWING SNOW IN
THE MORNING. WITH TEMPERATURES RISING INTO UPPER 30S TO 40S IN THE
AFTERNOON...THIS SHOULD HOLD BACK DRIFING AND BLOWING OF THE SNOW.
IN EASTERN ZONES...THINGS MORE COMPLICATED. GFS FORECASTING GOOD
AREA OF LIFT WITH LOW LEVEL CONVERGENCE IN THIS AREA. RESULT IS A
GOOD AREA OF QPF BEING FORECASTED FROM MILES CITY TO BAKER AND
SOUTH. THIS WILL LIKELY END UP BEING A NARROW BAND OF HEAVIER SNOW
WITH LOWER AMOUNTS ON EITHER SIDE. PROBLEM IS WHERE IT WILL SET
UP. AREA THAT IS DOES SET UP WILL LIKELY BE SEEING BLIZZARD
CONDITIONS FROM 3 TO 8 HOURS TOMORROW. AREAS THAT DO NOT SEE THE
SNOW MAY ALSO SEE GROUND BLIZZARD CONDITIONS WITH LOWER
TEMPEREATURES AND LESS SUN THERE. NAM ON THE OTHER HAND HAS MUCH
LESS LIFT AND PRODUCING MORE WIND THAN SNOW. WILL HEDGE FORECAST
ON GFS AND GO WITH A BLIZZARD WARNING EASTER ZONES. WORST
CONDITIONS MAY BE EAST OF MILES CITY AND BROADUS IN EASTERN
PORTIONS OF THESE COUNTIES...AND WILL TRY TO WORD THIS IN WARNING
ITSELF.
SATURDAY...A NICE RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA FOR
A MILD DAY ACROSS THE AREA AND DRY.
SATURDAY NIGHT...NAM/GFS FORECASTING LEE TROUGH TO SET UP FOR
WINDY CONDITIONS WESTERN PLAINS AND MILD TEMPERATURES. DRY AGAIN. RASCH
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT FOR EARLY IN THE
EXTENDED PERIOD THAT AN UPPER LEVEL RIDGE WILL BE OVERHEAD WITH
ANOTHER UPPER TROUGH MOVING ONSHORE IN THE PACIFIC NORTHWEST. THE
FLOW WILL SPLIT FOR EARLY IN THE WEEK...WITH THE STRONGER ENERGY
IN THE BASE OF THE TRIP MOVING INTO THE FOUR CORNERS REGION
MONDAY. A WEAKER NORTHERN STREAM PORTION OF THE TROUGH WILL MOVE
ACROSS THE FORECAST AREA MONDAY AND MONDAY NIGHT...AND WILL KEEP
INHERITED PRECIPITATION CHANCES. UPPER LEVEL RIDGING WILL QUICKLY
REBOUND TUESDAY WITH WINDY CONDITIONS REDEVELOPING AS A SURFACE
LOW MOVES EAST ACROSS SOUTHERN CANADA WITH ANOTHER UPPER SHORT-
WAVE DISTURBANCE. SOUTHWEST FLOW ALOFT STILL LOOKS LIKE IT WILL
DEVELOP WEDNESDAY THROUGH LATE IN THE WEEK. WILL KEEP THE
INHERITED IDEA OF SOME NEAR CLIMATOLOGICAL CHANCES FOR
PRECIPITATION IN THE WESTERN HALF OF THE AREA. TEMPERATURES WILL
BE SLIGHTLY ABOVE NORMAL IN THE CENTRAL AND WESTERN PORTIONS OF
THE AREA THROUGH THE PERIOD WITH HIGHS IN THE LOWER TO MID 40S
AND LOWS IN THE MID 20S. EASTERN PORTIONS OF THE AREA WILL BE
SLIGHTLY COOLER SUNDAY AND MONDAY BEFORE WARMING TO SLIGHTLY
ABOVE NORMAL TUESDAY AND BEYOND. CARPENTER
&&
.AVIATION...
A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TONIGHT AND
TOMORROW...PRODUCING MOUNTAIN OBSCURATION AND SCATTERED SHOWERS
ACROSS THE AREA. AREAS BETWEEN KBIL AND KLVM WILL SEE A MIX OF
RAIN AND SNOW SHOWERS THIS EVENING...CHANGING TO SNOW OVERNIGHT
AND EARLY FRIDAY...AND BACK TO RAIN SHOWERS FRIDAY AFTERNOON.
AREAS OF SNOW MIXED WITH FREEZING RAIN CAN BE EXPECTED FROM KBIL
TO KBHK AND OVER THE REST OF THE CENTRAL AND EASTERN PORTION OF
THE AREA THIS EVENING. THESE AREAS WILL CONTINUE TO HAVE A CHANCE
FOR FREEZING RAIN MIXED WITH SNOW OVERNIGHT...BUT BY MORNING
SHOULD HAVE ONLY SNOW. VERY STRONG WINDS WILL DEVELOP ACROSS THE
AREA EARLY FRIDAY MORNING...RESULTING IN WIDESPREAD REDUCED
VISIBILITIES DUE TO BLOWING SNOW. BLIZZARD CONDITIONS CAN BE
EXPECTED OVER THE KMLS AND KBHK AREAS THROUGH EARLY FRIDAY
EVENING. EXPECT VFR CONDITIONS THIS EVENING TO DETERIORATE TO
WIDESPREAD MVFR BY EARLY FRIDAY AND TO AREAS OF IFR AND LOCALIZED
LIFR BY MIDDAY FRIDAY. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 029/046 020/043 026/049 028/042 026/043 027/042 024/038
34/O 10/N 00/U 02/W 00/B 02/W 22/O
LVM 039/044 023/045 035/048 026/044 025/044 028/042 025/038
34/R 30/N 00/N 03/W 01/B 12/W 22/O
HDN 022/048 022/045 014/049 026/042 021/044 022/043 020/041
44/O 10/B 00/U 02/W 10/B 01/B 11/B
MLS 017/032 017/033 015/039 018/035 017/038 018/037 016/034
77/S 30/B 00/U 00/B 20/B 00/B 00/B
4BQ 019/035 021/039 023/046 024/038 020/045 021/043 019/043
56/S 20/B 00/U 00/B 20/B 00/B 00/B
BHK 021/030 014/030 013/037 015/030 015/035 016/038 013/032
67/S 60/B 00/U 00/B 20/B 00/B 00/B
SHR 021/044 022/042 011/047 024/044 020/042 018/042 016/040
35/O 40/B 00/U 01/B 20/B 01/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST FRIDAY FOR
ZONES 28>31-34-35-38-39-41-42-56>58-63.
BLIZZARD WARNING IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY FOR
ZONES 32-33-36-37.
WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST
FRIDAY FOR ZONES 65-66.
WY...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST FRIDAY FOR
ZONE 99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Feb 15, 10:23 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1023 AM MST THU FEB 15 2007 MTZ028>042-056>058-063>066-WYZ099-161730- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...LIVINGSTON...FISHTAIL...MCLEOD...SHERIDAN 1023 AM MST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE ENTIRE AREA...WITH STRONGER WINDS POSSIBLE IN THE LIVINGSTON AND NYE AREAS. IN ADDITION...A STRONG STORM SYSTEM WILL MOVE INTO SOUTHEAST MONTANA OVERNIGHT TONIGHT AND CONTINUE THROUGH FRIDAY. PRECIPITATION WILL BEGIN AS RAIN OVERNIGHT...WITH THE POSSIBILITY FOR AREAS OF FREEZING RAIN...AND THEN CHANGE TO SNOW EARLY FRIDAY. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL RESULT IN AREAS OF POSSIBLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES AND CAUSING HAZARDOUS TRAVEL CONDITIONS AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL AND STRONG NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST MONTANA THROUGH MUCH OF THE DAY FRIDAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA. THIS WILL RESULT IN AREAS OF POSSIBLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES AND CAUSING HAZARDOUS TRAVEL CONDITIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ067-068-WYZ098-161730- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS- INCLUDING THE CITIES OF...COOKE CITY...BURGESS JCT 1023 AM MST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE ENTIRE AREA...WITH STRONGER WINDS POSSIBLE IN THE LIVINGSTON AND NYE AREAS. IN ADDITION...A STRONG STORM SYSTEM WILL MOVE INTO SOUTHEAST MONTANA OVERNIGHT TONIGHT AND CONTINUE THROUGH FRIDAY. PRECIPITATION WILL BEGIN AS RAIN OVERNIGHT...WITH THE POSSIBILITY FOR AREAS OF FREEZING RAIN...AND THEN CHANGE TO SNOW EARLY FRIDAY. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL RESULT IN AREAS OF POSSIBLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES AND CAUSING HAZARDOUS TRAVEL CONDITIONS AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOWFALL AND STRONG NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST MONTANA THROUGH MUCH OF THE DAY FRIDAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA. THIS WILL RESULT IN AREAS OF POSSIBLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES AND CAUSING HAZARDOUS TRAVEL CONDITIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:51 PM MST | High Wind Warning | BYZ | Big Horn, Carbon, Golden Valley, Musselshell, Rosebud, Stillwater and 2 more | 23 hr |
| Feb 15, 3:51 PM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 19 hr |
Nearby
Blizzard Warnings in Montana, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.